Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 167, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2015, 10:55 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 10:55 PM CDT (03:55 UTC)
- Expired
- Jul 1, 2015, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:48 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 1, 7:48 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 748 PM CDT WED JUL 1 2015 .UPDATE... A FEW CHANGES MADE TO THE FORECAST THIS EVENING... CURRENTLY...THE MIDSOUTH IS LARGELY ABSENT OF ANY THUNDERSTORM ACTIVITY MOST LIKELY DUE TO STABILIZATION EFFECTS ON THE BOUNDARY LAYER FROM CLOUD COVER THROUGH MUCH OF THE DAY. FOR THIS REASON...LOWERED PRECIP CHANCES SIGNIFICANTLY THROUGH MIDNIGHT FOR MOST OF THE REGION. ISOLATED THUNDERSTORMS ARE CERTAINLY STILL POSSIBLE BUT MOST OF THE PRECIPATION SHOULD BE ASSOCIATED WITH THE COMPLEX OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE SOUTHEAST INTO THE AREA FROM MISSOURI AFTER MIDNIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED BUT A FEW STRONGER STORMS ARE POSSIBLE ESPECIALLY IF COLD POOL ORGANIZATION CAN OCCUR. OTHERWISE...TEMPERATURE TRENDS WERE TWEAKED AND LOWS RAISED A FEW DEGREES GIVEN COUD COVER...BUT NO OTHER SIGNIFICANT CHANGES WERE MADE. TVT && .PREV DISCUSSION... /ISSUED 327 PM CDT WED JUL 1 2015/ DISCUSSION... AT 3 PM ACROSS THE MIDSOUTH TEMPERATURES RANGE FROM THE MID 70S TO UPPER 80S WITH SOME CLOUD COVER REMAINING FROM EARLIER CONVECTION WHICH HAS NOW WANED AND MOSTLY DEPARTED THE REGION. A FEW STORMS WILL BE POSSIBLE FOR THIS EVENING...WITH DECENT INSTABILITY PRESENT AND 500 MB HEIGHT FALLS OCCURING OVER PORTIONS OF THE REGION. CURRENT H5 ANALYSIS DEPICTS A LONGWAVE TROUGH STILL SITUATED OVER THE EASTERN CONUS...WITH A RIDGE SITUATED OVER THE WESTERN CONUS. THIS PATTERN WILL REMAIN IN PLACE FOR MUCH OF THE FORECAST PACKAGE...WHICH WILL DAMPEN THE HOLIDAY WEEKEND AHEAD FOR MANY LOCALES. SEVERAL SHORTWAVES EMBEDDED IN NW FLOW ALOFT WILL TRANSIT THE REGION BETWEEN THIS AFTERNOON AND SUNDAY EVENING...AIDING SEVERAL MCS DEVELOPMENTS TO THE NW OF THE CWA. THE FIRST OF THESE WILL APPROACH THE REGION EARLY ON THURSDAY MORNING AS A SHORTWAVE ROTATES OUT OF SOUTH CENTRAL MISSOURI. WITH THURSDAY AFTERNOON CAPE VALUES IN EXCESS OF 2500 J/KG COUPLED WITH 0-6 KM BULK SHEAR VALUES GREATER THAN 40 KTS...SEVERAL STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING WITH THE FORMATION OF A FEW STRONG AND PERSISTENT UPDRAFTS. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY STORM THAT BECOMES SEVERE...WITH LARGE HAIL AND HEAVY RAINFALL AS SECONDARY THREATS. HEAVY RAINFALL WILL BE A CONCERN AS WE HEAD BEYOND THURSDAY AS THE SHORTWAVE PARADE CONTINUES ON FRIDAY AND UNFORTUNATELY THE FOURTH OF JULY HOLIDAY ON SATURDAY...CONTRIBUTING TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. THE WEATHER PREDICTION CENTER QPF VALUES EXCEED FIVE INCHES OVER PORTIONS OF WEST TENNESSEE BY EARLY MONDAY...WHICH COULD LEAD TO LOCALIZED ARES OF FLASH FLOODING. TEMPERATURES WILL BE COOLER THAN NORMAL FOR EARLY JULY AS WE HEAD INTO THE HOLIDAY WEEKEND...WITH HIGHS ONLY REACHING THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. TEMPERATURES WILL NOT REMAIN BELOW NORMAL FOR LONG...AS MODELS INDICATE A WARMER PATTERN TO SET UP IN THE LONG TERM. EARLY NEXT WEEK THE TROUGH SHIFTS EAST WITH THE RIDGE BUILDING IN BEHIND. THIS WILL SIGNAL A RETURN TO A MORE TYPICAL SUMMER PATTERN WITH WARMER TEMPERATURES AND DRIER CONDITIONS AS ANY PRECIPITATION BECOMES DRIVEN BY DAYTIME HEATING. ZDM .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. A COUPLE OF THUNDERSTORMS ARE EXITING PORTIONS OF NORTHEAST MISSISSIPPI WITH MORE THUNDERSTORMS EXPECTED TO MOVE INTO THE FORECAST AREA BY EARLY THURSDAY MORNING AND POSSIBLY CONTINUING INTO THE AFTERNOON HOURS. WINDS WILL BE MAINLY FROM THE SOUTH AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS POSSIBLE FOR MUCH OF THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 5:08 AM CDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 AM CDT WED JUL 1 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 508 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY...ESPECIALLY ALONG AND EAST OF A LINE FROM FORREST CITY ARKANSAS TO ABERDEEN MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALONG WITH A SECONDARY THREAT FOR LARGE HAIL. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH ON THURSDAY. DAMAGING WINDS WILL BE THE PRIMARY THREAT ALONG WITH A SECONDARY THREAT FOR LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH FRIDAY INTO THE UPCOMING HOLIDAY WEEKEND. A POTENTIAL MAY EXIST FOR STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY...AND AGAIN AT TIMES FRIDAY INTO THE UPCOMING HOLIDAY WEEKEND IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jul 1, 10:19 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CDT WED JUL 1 2015
TNZ001>003-019-020-020345-
DYER TN-LAKE TN-GIBSON TN-WEAKLEY TN-OBION TN-
1019 PM CDT WED JUL 1 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1045 PM CDT FOR...
NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
AT 1019 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER CLAYTON...OR 7
MILES SOUTH OF HICKMAN...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN DYER...NORTHEASTERN LAKE...NORTHWESTERN
GIBSON...SOUTHWESTERN WEAKLEY AND CENTRAL OBION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3651 8927 3650 8911 3617 8882 3603 8911
3647 8936 3650 8928
TIME...MOT...LOC 0319Z 330DEG 25KT 3646 8922The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:19 PM CDT | Special Weather Statement | MEG | Obion | 26 min |
| Jul 1, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 50 min |
| Jul 1, 10:59 PM CDT | Flash Flood Warning | MEG | Obion, Weakley | 3 hr |
| Jul 2, 2:02 AM CDT | Areal Flood Warning | MEG | Obion, Weakley | 6 hr |
| Jul 2, 5:24 PM CDT | Special Weather Statement | MEG | Greene | 36 min |
| Jul 2, 5:57 PM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
| Jul 2, 6:06 PM CDT | Special Weather Statement | MEG | Clay | 39 min |
| Jul 2, 6:29 PM CDT | Special Weather Statement | MEG | Mississippi | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.